Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 313, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Nov 16, 2011, 10:58 PM EST for 4 counties in Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2011, 10:58 PM EST (03:58 UTC)
- Expired
- Nov 16, 2011, 11:45 PM EST
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Brantley County, GA, Pierce County, GA, Ware County, GA, Wayne County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 16, 8:14 PM EST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 4.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 769 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
319 WUUS52 KJAX 170358 SVRJAX GAC025-229-299-305-170445- /O.NEW.KJAX.SV.W.0313.111117T0358Z-111117T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1058 PM EST WED NOV 16 2011 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN WAYNE COUNTY IN SOUTHEAST GEORGIA CENTRAL WARE COUNTY IN SOUTHEAST GEORGIA PIERCE COUNTY IN SOUTHEAST GEORGIA NORTHERN BRANTLEY COUNTY IN SOUTHEAST GEORGIA * UNTIL 1145 PM EST * AT 1058 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUNNYSIDE...OR NEAR WAYCROSS...AND MOVING NORTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACKSHEAR...HOBOKEN...PATTERSON...NAHUNTA...RAYBON AND SCREVEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING FOR SOUTHEAST GEORGIA. && LAT...LON 3158 8195 3126 8180 3107 8235 3125 8247 TIME...MOT...LOC 0358Z 236DEG 35KT 3123 8232 $$ STRUBLE
1 follow-up statement
114 WWUS52 KJAX 170420 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1120 PM EST WED NOV 16 2011 GAC025-229-299-305-170445- /O.CON.KJAX.SV.W.0313.000000T0000Z-111117T0445Z/ WAYNE GA-WARE GA-PIERCE GA-BRANTLEY GA- 1120 PM EST WED NOV 16 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EST FOR NORTHERN BRANTLEY...PIERCE...EASTERN WARE AND SOUTHERN WAYNE COUNTIES... AT 1120 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PATTERSON...MOVING NORTHEAST AT 40 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NAHUNTA...RAYBON...HORTENSE...SCREVEN AND BROADHURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST THURSDAY MORNING FOR SOUTHEAST GEORGIA. && LAT...LON 3132 8232 3158 8195 3126 8180 3107 8235 TIME...MOT...LOC 0420Z 236DEG 35KT 3133 8210 $$ STRUBLE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 9:11 PM EST, 1 hour 47 minutes earlier.
Area forecast discussion, Nov 16, 9:11 PM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
911 PM EST WED NOV 16 2011
.UPDATE...
A NORTHEAST TO SOUTHWEST ORIENTED LINE OF STORMS JUST AHEAD OF
A SURFACE COLD FRONT IS MOVING EAST ACROSS SOUTHEAST GA AT THE
MOMENT. THE SOUTHERN END OF THIS LINE IS EXPECTED TO WEAKEN OVER
NORTHEAST FLORIDA...LEAVING FOCUS FOR STRONGER STORMS OVER
SOUTHEAST GEORGIA. THE SURFACE COLD FRONT ITSELF WILL CROSS THE
FORECAST AREA EARLY THURSDAY.
&&
.AVIATION...
SHOWERS AND STORMS CAN BE EXPECTED AT AREA TERMINALS
TONIGHT...AHEAD OF AN APPROACHING COLD FRONT. A FEW OF THESE
STORMS COULD PRODUCE A STRONG TO SEVERE STORM. AND AN ISOLATED
TORNADO IS POSSIBLE IN SOUTHEAST GA. RESTRICTIONS CAN BE EXPECTED
THROUGH THE OVERNIGHT PERIOD AT AREA TAF SITES. THE FRONT ITSELF
WILL THEN CROSS AREA TERMINALS EARLY THURSDAY MORNING. WINDS WILL
BE BECOME GUSTY FOLLOWING THE FRONTAL PASSAGE. CONDITIONS WILL
GRADUALLY IMPROVE TO VFR DURING THE AFTERNOON HOURS.
&&
.MARINE...
LINE OF GUSTY STORMS WILL MOVE ACROSS AREA WATERS TONIGHT...AHEAD
OF APPROACHING COLD FRONT. THE FRONT ITSELF WILL CROSS AREA WATERS
LATE THURSDAY MORNING.
RIP CURRENTS: AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED TO
CONTINUE THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 63 72 39 62 / 90 20 0 0
SSI 66 75 50 62 / 50 40 10 10
JAX 67 77 46 64 / 50 50 10 10
SGJ 68 78 55 67 / 40 50 10 20
GNV 66 78 46 68 / 50 50 0 10
OCF 66 80 47 71 / 50 50 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 3 PM THURSDAY TO 6 AM EST SATURDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FROM 7 PM THURSDAY TO 1 AM EST SATURDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
STRUBLE/SANDRIKHazardous weather outlook, Nov 16, 8:15 PM EST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 815 PM EST WED NOV 16 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-170930- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 815 PM EST WED NOV 16 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...A TORNADO WATCH IS IN EFFECT FOR SOUTHEASTERN GEORGIA UNTIL 200 AM... .DAY ONE...TONIGHT... A COLD FRONT WILL APPROACH THE AREA TONIGHT BRINGING A LINE OF THUNDERSTORMS ACROSS THE AREA. SOME STORMS MAY BE SEVERE ACROSS SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY AND MAY BE CAPABLE OF PRODUCING GUSTY WINDS UP TO 70 MPH AND HAIL UP TO 2 INCHES IN DIAMETER. ISOLATED TORNADOES ARE ALSO BE POSSIBLE IN AND NEAR THE WATCH AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. SANDRIK
In the hours before
Local storm report, Nov 16, 8:55 PM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
855 PM EST WED NOV 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 4 NNW HOMERVILLE 31.09N 82.79W
11/16/2011 CLINCH GA 911 CALL CENTER
THE 911 CENTER REPORTED A TREE BLOWN DOWN ON A POWERLINE
JUST OFF OF 441 NORTH NEAR HOMERVILLE. THE TIME GIVEN WAS
BASED ON RADAR.
&&
PPLocal storm report, Nov 16, 9:08 PM EST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
908 PM EST WED NOV 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 4 NW WAYCROSS 31.25N 82.40W
11/16/2011 M41 MPH WARE GA AWOS
WAYCROSS AWOS REPORTED A WIND GUST OF 41 MPH.
&&
SEPSpecial weather statement, Nov 16, 9:32 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 932 PM EST WED NOV 16 2011 GAZ136-152>154-170330- BRANTLEY-GLYNN (COASTAL)-GLYNN (INLAND)-WAYNE- 932 PM EST WED NOV 16 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE... BRANTLEY AND GLYNN COUNTIES FOR STRONG WINDS AND FREQUENT LIGHTNING VALID UNTIL 1030 PM EDT... A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE INTO THE EASTERN WAYNE AND BRANTLEY COUNTY AREAS THROUGH 1000 PM AND INTO GLYNN COUNTY BETWEEN 1000 AND 1030 PM THIS EVENING. BRIEF DOWNPOURS...GUSTY WINDS OF 45 TO 55 MPH...HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED AS THE LINE MOVES EAST ACROSS THESE COUNTIES. TORNADO WATCH 892 IS IN EFFECT UNTIL 200 AM BE ALERT FOR POSSIBLE WARNINGS AS THE STORMS APPROACH YOUR AREA. REMEMBER TORNADOES ARE POSSIBLE IN AND NEAR THE WATCH AREA. SANDRIK
Local storm report, Nov 16, 9:42 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
942 PM EST WED NOV 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM TSTM WND DMG 5 S DIXIE UNION 31.27N 82.47W
11/16/2011 WARE GA 911 CALL CENTER
THE 911 CALL CENTER REPORTED TREES DOWN ALONG LOVETT ROAD
IN WARESBORO. TIME IS ESTIMATED FROM RADAR.
0845 PM TSTM WND DMG 5 NW WAYCROSS 31.27N 82.41W
11/16/2011 WARE GA 911 CALL CENTER
THE 911 CALL CENTER REPORTED TREES DOWN ALONG US-1 NEAR
WAYCROSS. TIME IS ESTIMATED FROM RADAR.
0845 PM TSTM WND DMG 4 SSE DIXIE UNION 31.28N 82.43W
11/16/2011 WARE GA 911 CALL CENTER
THE 911 CALL CENTER REPORTED DAMAGE TO ROOFS IN THE
PALMETTO SUBDIVISION NEAR CAMERON LANE AND US-1. TIME IS
ESTIMATED FROM RADAR.
&&
SEPSpecial weather statement, Nov 16, 10:02 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1002 PM EST WED NOV 16 2011 FLZ020>022-170400- COLUMBIA-HAMILTON-SUWANNEE- 1002 PM EST WED NOV 16 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR COLUMBIA... HAMILTON AND SUWANNEE COUNTIES FOR STRONG WINDS AND FREQUENT LIGHTNING VALID UNTIL 1100 PM EDT... A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE INTO THE HAMILTON AND SUWANNEE COUNTY AREAS THROUGH 1030 PM AND INTO COLUMBIA COUNTY BETWEEN 1030 AND 1100 PM THIS EVENING. BRIEF DOWNPOURS... GUSTY WINDS OF 45 TO 55 MPH...HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED AS THE LINE MOVES EAST ACROSS THESE COUNTIES. TORNADO WATCH 892 IS IN EFFECT ACROSS SOUTHEAST GEORGIA UNTIL 200 AM REMEMBER TORNADOES ARE POSSIBLE IN AND NEAR THE WATCH AREA. SANDRIK
Special weather statement, Nov 16, 10:11 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1011 PM EST WED NOV 16 2011 GAZ149-150-163-170400- ATKINSON-CLINCH-WARE- 1011 PM EST WED NOV 16 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ATKINSON... CLINCH AND WARE COUNTIES FOR STRONG WINDS AND FREQUENT LIGHTNING VALID UNTIL 1100 PM EDT... A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS CLINCH COUNTY AND INTO ATKINSON AND WARE COUNTIES THROUGH 1100 PM THIS EVENING. BRIEF DOWNPOURS...GUSTY WINDS OF 45 TO 55 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED AS THE LINE MOVES EAST ACROSS THESE COUNTIES. TORNADO WATCH 892 IS IN EFFECT ACROSS SOUTHEAST GEORGIA UNTIL 200 AM. REMEMBER TORNADOES ARE POSSIBLE IN AND NEAR THE WATCH AREA. PRESNALL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 7:32 PM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis | 43 min |
| Nov 16, 7:55 PM EST | Severe Thunderstorm Warning | JAX | Atkinson, Clinch | 39 min |
| Nov 16, 8:30 PM EST | Severe Thunderstorm Warning | JAX | Atkinson, Bacon, Clinch, Pierce, Ware | 45 min |
| Nov 16, 8:53 PM EST | Tornado Warning | JAX | Brantley, Pierce, Wayne | 37 min |
| Nov 16, 9:03 PM EST | Severe Thunderstorm Warning | JAX | Clinch | 42 min |
| Nov 16, 11:51 PM EST | Severe Thunderstorm Warning | JAX | Brantley, Glynn, Pierce, Wayne | 39 min |
| Nov 16, 11:59 PM EST | Special Weather Statement | JAX | Echols | 46 min |
| Nov 17, 12:29 AM EST | Special Weather Statement | JAX | Glynn | 31 min |
| Nov 17, 12:31 AM EST | Severe Thunderstorm Warning | JAX | Clinch, Echols | 29 min |
| Nov 17, 12:52 AM EST | Special Weather Statement | JAX | Camden | 53 min |
| Nov 17, 1:00 AM EST | Severe Thunderstorm Warning | JAX | Charlton, Clinch, Ware | 30 min |
| Nov 17, 1:31 AM EST | Severe Thunderstorm Warning | JAX | Charlton, Ware | 44 min |
| Nov 17, 10:23 AM EST | Lake Wind Advisory | JAX | Appling, Atkinson, Bacon, Coffee, Jeff Davis, Pierce and 1 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.